Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 135, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 1, 2015, 9:43 PM MDT for Niobrara County, Wyoming. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2015, 9:43 PM MDT (03:43 UTC)
- Expired
- Jul 1, 2015, 10:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Niobrara County, WY
The radar
The Rapid City radar (KUDX), 178 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 3.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 5:42 PM MDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 1, 5:42 PM MDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 542 PM MDT WED JUL 1 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 254 PM MDT WED JUL 1 2015 WIDELY SCATTERED CONVECTION OVER THE MTNS OF SE WY AT THIS TIME WITH A GENERAL SOUTHEASTERLY MOVEMENT. EXPECT THIS ACTIVITY TO CONTINUE INTO THIS EVENING...GRADUALLY SPREADING EASTWARD OVER THE PLAINS AIDED BY AN APPROACHING IMPULSE IN THE UPPER FLOW. ACTIVITY LOOKS LIKE IT SHOULD PERSIST MUCH OF THE NIGHT OVER THE NORTHEAST PARTS OF THE CWA AS THE IMPULSE MOVES BY AND HAVE TAILORED POPS IN THIS DIRECTION. OVERALL WEATHER PATTERN DOES NOT CHANGE MUCH THURSDAY THROUGH FRIDAY WITH THE CWA UNDER A NWLY FLOW ALOFT. A WEAK FRONT WILL DROP SOUTH ACROSS THE PLAINS OVERNIGHT LEAVING A MODEST UPSLOPE FLOW IN ITS WAKE THURSDAY ALONG WITH A BIT COOLER TEMPS. CONVECTION SHOULD FIRE ONCE AGAIN OVER THE HIGHER TERRAIN THURSDAY AFTERNOON THEN SPREAD OVER THE PLAINS INTO THE EVENING BEFORE DISSIPATING/MOVING OUT. SFC HIGH OVER THE PLAINS SLIPS EASTWARD FRIDAY REDUCING THE UPSLOPE FLOW BUT SHOULD ONCE AGAIN SEE CONVECTIVE ACTIVITY INITIATE OVER THE HIGHER TERRAIN. A LITTLE MORE NORTHERLY COMPONENT TO THE UPPER FLOW SHOULD KEEP THIS ACTIVITY MORE OVER SE WY HOWEVER. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 254 PM MDT WED JUL 1 2015 ACTIVE AND WET PATTERN IN THE LONG TERM WITH PRECIP CHANCES JUST ABOUT EVERYDAY. STARTING OFF SATURDAY...UPPER RIDGE OVERHEAD WITH A 591DM HIGH CENTERED NEAR THE 4 CORNERS AREA. PERHAPS OUR DRIEST DAY...CONVECTION SHOULD BE CONFINED MAINLY TO THE MOUNTAINS OUT WEST. STRONG AND ABNORMALLY COOL SHORTWAVE STILL ON TRACK FOR SUNDAY INTO MONDAY. SHORTWAVE MOVES OUT OF ALBERTA PROVINCE SUNDAY AFTERNOON. 700MB TEMPERATURES DROP FROM +20C SATURDAY AFTERNOON...TO +12C SUNDAY AFTERNOON AND EVENTUALLY +8C MONDAY AFTERNOON. ASSOCIATED SURFACE COLD FRONT LOOKS TO MOVE INTO THE AREA SUNDAY AFTERNOON. GFS AND ECMWF VERY SIMILAR ON SOLUTIONS FOR THE FRONT TIMING. PRETTY STRONG 850MB WINDS BEHIND THE FRONT OUT IN WESTERN SOUTH DAKOTA AND NEBRASKA PANHANDLE. COULD BE SEEING WIND ADVISORY CRITERIA BEING MET SUNDAY AFTERNOON THROUGH THE EVENING HOURS AS ECMWF 850MB WINDS 35 TO 40KTS BEHIND THE FRONT. WIDESPREAD STRATIFORM RAIN LIKELY MONDAY WITH EAST TO NORTHEAST UPSLOPE WINDFLOW. FOR NOW...KEPT PRECIP CONVECTIVE...BUT IF THIS PATTERN CONTINUES...WILL PROBABLY NEED TO SWITCH TO STRATIFORM IN LATER FORECASTS. MODELS CONTINUE TO HINT AT THE MONSOON SETTING UP OVER THE DESERT SOUTHWEST FROM MONDAY ON INTO THE WEEK. NOT REALLY LIKING THE SETUP OF THE 500MB HIGH THOUGH...ITS NOT IN THE RIGHT LOCATION FOR US TO GET WIDESPREAD RAINS OVER SOUTHEAST WYOMING AND NEBRASKA PANHANDLE ON EITHER THE GFS OR ECMWF. WILL NEED TO WAIT FOR A LITTLE BETTER CONSISTENCY IN GUIDANCE BEFORE UPPING POPS FURTHER. ECMWF DOES SHOW ANOTHER CANADIAN COLD FRONT APPROACHING NORTHERN WYOMING WEDNESDAY AFTERNOON. COULD BE OUR NEXT SEVERE CONVECTIVE EVENT AS 70KT JET MOVES INTO THE AREA WITH FAVORABLE LFQ DYNAMICS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 537 PM MDT WED JUL 1 2015 ISOLATED THUNDERSTORMS FOR THE WYOMING TAF SITES THROUGH 02Z PRODUCING LOCALIZED MVFR...WIND GUSTS TO 45 KNOTS AND LOCALIZED TURBULENCE...OTHERWISE VFR. LOCALIZED MVFR IN SHOWERS FROM 07Z TO 14Z ACROSS THE NEBRASKA TAFS ALONG WITH FOG...OTHERWISE VFR. VFR AFTER DAYBREAK THURSDAY WITH ISOLATED TO WIDELY SCATTERED AFTERNOON THUNDERSTORMS PRODUCING LOCALIZED MVFR AND WIND GUSTS TO 45 KNOTS. && .FIRE WEATHER... ISSUED AT 254 PM MDT WED JUL 1 2015 NO CONCERNS SEEN FOR THE REST OF THE WEEK WITH FUELS GREEN AND WEATHER CONDITIONS REMAINING NON-CRITICAL OVERALL. THERE WILL BE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MOST DAYS...MAINLY IN THE AFTERNOONS AND EVENINGS BUT DRY LIGHTNING NOT EXPECTED. WETTING RAINS LIKELY WHERE STRONGER STORMS OCCUR. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM...GCC AVIATION...RUBIN FIRE WEATHER...RE
Hazardous weather outlook, Jul 1, 10:47 AM MDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1047 AM MDT WED JUL 1 2015 WYZ101>119-021115- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1047 AM MDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING AS ANOTHER UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. ONCE STORMS DEVELOP...MOVEMENT WILL BE TOWARDS THE SOUTHEAST AT AROUND 30 MPH. A FEW STORMS WILL LINGER OVERNIGHT BEFORE ENDING LATE. A FEW THUNDERSTORMS MAY BECOME STRONG PRODUCING SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE EXPECTED ON THURSDAY AND FRIDAY AND AGAIN SUNDAY THROUGH TUESDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. NEZ002-003-019>021-054-055-095-096-021115- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1047 AM MDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AS ANOTHER UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. ONCE STORMS DEVELOP...MOVEMENT WILL BE TOWARDS THE SOUTHEAST AT AROUND 30 MPH. THUNDERSTORMS WILL LINGER OVERNIGHT BEFORE ENDING LATE. SOME THUNDERSTORMS MAY BECOME STRONG CONTAINING SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE EXPECTED ON THURSDAY AND FRIDAY AND AGAIN SUNDAY THROUGH TUESDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
In the hours before
Special weather statement, Jul 1, 8:04 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 804 PM MDT WED JUL 1 2015 NEZ003-019-096-020245- SOUTH SIOUX NE-SCOTTS BLUFF NE-BOX BUTTE NE- 804 PM MDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX...SOUTHWESTERN BOX BUTTE AND NORTHEASTERN SCOTTS BLUFF COUNTIES UNTIL 845 PM MDT... AT 804 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF LAKE ALICE TO NEAR MORRILL...AND MOVING SOUTHEAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SCOTTSBLUFF...GERING...MITCHELL...TERRYTOWN...MORRILL...LAKE ALICE... SCOTTS BLUFF NATIONAL MONUMENT...KILPATRICK LAKE...SCOTTSBLUFF AIRPORT...LAKE MINATARE AND LAKE MINATARE CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4214 10322 4178 10362 4200 10399 4225 10377 TIME...MOT...LOC 0204Z 298DEG 18KT 4212 10371 4204 10391 HAMMER
Special weather statement, Jul 1, 8:08 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
808 PM MDT WED JUL 1 2015
NEZ021-020300-
MORRILL NE-
808 PM MDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORRILL COUNTY UNTIL 900
PM MDT...
AT 808 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANGORA...OR 16 MILES SOUTHWEST OF ALLIANCE...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ANGORA AND THE INTERSECTION OF HIGHWAY 385 AND L62.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4165 10266 4178 10321 4180 10322 4200 10314
4200 10309 4195 10268 4179 10268 4174 10266
4174 10264 4165 10264
TIME...MOT...LOC 0208Z 282DEG 30KT 4189 10302
FINCHSpecial weather statement, Jul 1, 8:31 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
831 PM MDT WED JUL 1 2015
WYZ101-020315-
CONVERSE COUNTY LOWER ELEVATIONS WY-
831 PM MDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CONVERSE COUNTY
UNTIL 915 PM MDT...
AT 831 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHEAST OF EDGERTON...OR 36 MILES NORTHEAST OF CASPER...
MOVING SOUTH AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
CONVERSE COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4341 10592 4304 10570 4295 10605 4303 10608
4338 10607
TIME...MOT...LOC 0231Z 340DEG 19KT 4332 10603
HAMMERSpecial weather statement, Jul 1, 8:44 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
844 PM MDT WED JUL 1 2015
WYZ101-103-020330-
CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY-
844 PM MDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CONVERSE COUNTY
UNTIL 930 PM MDT...
AT 844 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF
DOUGLAS TO NEAR LAPRELE RESERVOIR...AND MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DOUGLAS...MANNING RANCH AND LOST SPRINGS.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 121 AND
153.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4262 10490 4261 10490 4261 10529 4259 10530
4276 10570 4300 10546 4307 10491
TIME...MOT...LOC 0244Z 281DEG 25KT 4292 10529 4275 10556
HAMMERSpecial weather statement, Jul 1, 9:26 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 926 PM MDT WED JUL 1 2015 WYZ101-103-020415- CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY- 926 PM MDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CONVERSE COUNTY UNTIL 1015 PM MDT... AT 926 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROLLING HILLS...OR 26 MILES NORTHEAST OF CASPER...MOVING SOUTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DOUGLAS...GLENROCK...ROLLING HILLS...LAPRELE RESERVOIR...ROLLING HILLS ESTATES AND DEER CREEK. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 136 AND 167. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && LAT...LON 4301 10600 4311 10579 4276 10530 4252 10576 TIME...MOT...LOC 0326Z 329DEG 31KT 4300 10585 HAMMER
Special weather statement, Jul 1, 9:28 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 928 PM MDT WED JUL 1 2015 WYZ102-020415- NIOBRARA COUNTY WY- 928 PM MDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NIOBRARA COUNTY UNTIL 1015 PM MDT... AT 928 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF MANNING RANCH...OR 24 MILES WEST OF LUSK...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LUSK...MANVILLE...KEELINE AND LANCE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && LAT...LON 4269 10489 4305 10489 4314 10436 4266 10432 TIME...MOT...LOC 0328Z 266DEG 29KT 4288 10491 HAMMER
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:04 PM MDT | Special Weather Statement | CYS | Goshen | 26 min |
| Jul 1, 7:29 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 46 min |
| Jul 1, 8:16 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 29 min |
| Jul 1, 8:31 PM MDT | Special Weather Statement | CYS | Converse | 44 min |
| Jul 1, 8:44 PM MDT | Special Weather Statement | CYS | Converse | 46 min |
| Jul 1, 9:26 PM MDT | Special Weather Statement | CYS | Converse | 49 min |
| Jul 1, 9:28 PM MDT | Special Weather Statement | CYS | Niobrara | 47 min |
| Jul 1, 10:24 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 36 min |
| Jul 2, 4:08 PM MDT | Special Weather Statement | CYS | Albany | 52 min |
| Jul 2, 4:13 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 47 min |
| Jul 2, 4:48 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 28 min |
| Jul 1, 7:14 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 46 min |
| Jul 1, 8:04 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 41 min |
| Jul 1, 8:08 PM MDT | Special Weather Statement | CYS | Morrill | 52 min |
| Jul 1, 11:39 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 29 min |
| Jul 2, 1:39 AM MDT | Special Weather Statement | CYS | Morrill | 51 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.